Pennsylvania, 2008

Flooding in Pennsylvania, March 4 to 5, 2008

March 4 to 5, 2008 · NWS CTP · 11 events in 11 counties and zones

Heavy rain produced widespread urban, small stream and river flooding over much of Central Pennsylvania during the late evening hours of March fourth into the morning of March fifth.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Heavy rain produced widespread urban, small stream and river flooding over much of Central Pennsylvania during the late evening hours of March fourth into the morning of March fifth.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Mar 4, 4:15 PM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Mar 4, 4:15 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 PM EST TUE MAR 4 2008

.SYNOPSIS...
SIGNIFICANT WET STORM TODAY WITH FREEZING RAIN NORTH AND MOD/HVY
RAIN ELSEWHERE. THE RAIN COULD RESULT IN FLOODING AS IT MELTS SNOW
AS WELL. RIVER FLOODING WOULD BE MAINLY ON WEDNESDAY AND THURSDAY
AS THE RIVERS RISE. SIGNIFICANT ICE ACCUMULATION REMAINS LIKELY
ACROSS THE NORTHERN TIER TONIGHT.

AFTER A BLUSTERY DAY WITH SCATTERED MORNING SNOW SHOWERS
WEDNESDAY...ANOTHER AREA OF LOW PRESSURE WILL GATHER ACROSS THE
LOWER MISSISSIPPI VALLEY AND HEAD TOWARD THE COMMONWEALTH FRIDAY.
THIS COULD BRING ANOTHER ROUND OF WINTRY PRECIPITATION OR FREEZING
RAIN OVER PA FRIDAY INTO EARLY SAT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WATER VAPOR IMAGERY SHOWS POTENT MID-LVL SHORT WAVE/HEIGHT FALL
CENTER MOVG NEWD THRU THE TN VLY LATE THIS AFTN WITH -10MB/6HR
PRES FALLS OUT AHEAD OF THE ASSOC SFC LOW OVR ERN TN. MDLS/ENS IN
AGREEMENT IN TRACKING THE SFC LOW FM ERN KY THRU WV AND INTO PA BY
06Z.

REGIONAL RADAR SHOWING A BREAK IN THE PCPN ACROSS MUCH OF THE UPR OH
VLY/WRN PA ATTM WITH THE STEADIEST/HEAVIEST RNFL MOVG NEWD THRU THE
MID SUSQ VLY. TEMPERATURES ACROSS THE NRN TIER COUNTIES HAVE
REMAINED BLW FZG...AND HAVE RECIEVED A FEW REPORTS OF OVER A QUARTER
INCH OF ICE ACCETION ON TREES. INCREASING LLVL NLY/NELY AGEO FLOW
HAS ACTUALLY ALLOWED TEMPS TO COOL A FEW DEGS ACROSS THE NCENT MTNS
LATE THIS AFTN...AND TEMPS ON THE RIGES COULD BE TEETERING NR FZG
ACROSS THE CNTRL MTNS. CURRENT ICE STORM WARNING AND FREEZING RAIN
ADVISORY STILL LOOK TO BE WELL-PLACED AND WILL CONT STATEMENTS INTO
TONIGHT. PDS OF FZRA SHOULD PICK BACK UP AFT 00Z ACROSS THE NRN
TIER...WITH POCKETS OF RAIN OR SLEET PSBL IN SOME LOCATIONS.

DESPITE THE BREAK IN THE PCPN LATE THIS AFTN...STILL XPCT THIS SYS
TO PRODUCE MOD TO HVY RNFL TONIGHT ACROSS MUCH OF CENTRL PENN.  THIS
IS SUPPORTED BY COMBO OF STG LLJ/HI PWS AND RT ENTRANCE REGION UPR
LVL JET DYNAMICS. ALTHOUGH THERE MAY BE SOME MINOR TIMING DIFFS BTWN
THE NAM/GFS...THE HEAVIEST PCPN LOOKS TO FALL BTWN 00-06Z WITH QPF
AMTS ON THE ORDER OF 0.75-1.00. ELEVATED INSTABILITY WILL ACCOMPANY
THE COLD/OCCLD FNT THRU THE REGION...SO CANNOT RULE OUT SOME ISOLD
THUNDER/LOC HVY RNFL ESP ACROSS THE LWR SUSQ VLY WHERE DEWPOINTS
WILL BE IN THE 50S. SPC DY1 SLIGHT RISK DOES CLIP FAR SRN
LANCASTER/YORK CNTS...SO A FEW STRONGER STORMS NOT OUT OF THE
QUESTION.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
COLD AIR WILL MOVE IN BEHIND THE DEPARTING LOW/OCCLD FNT AS IT
EXITS ERN PA EARLY WED. DEFORMATION SHSN ALONG WITH BLUSTERY WINDS
WILL TRANSLATE INTO A MUCH COLDER DAY OVERALL WITH TEMPS 5-10 DEGS
BLW CLIMO ACROSS WCENT PA. STG CAA AND 6HRLY SFC PRES RISES ON THE
ORDER OF 7-9MB WILL HELP MIX DOWN 25-35KT WNDS AT 850MB WHICH
COULD RESULT IN POWER OUTAGES ACROSS NRN PA WHERE HEAVY ICE
ACCRETION IS EXPECTED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A BRIEF WARM UP ON THU...THEN THE NEXT FRONT MOVES IN. MAIN
CHANGE FROM YESTERDAY IS THE NEXT STORM MAY BE CLOSER TO THE
COAST. MAIN THING GOING FOR A STORM IS THE MEAN TROUGH POSITION
AND THE LARGE AREA OF REAL COLD AIR WEST OF HUDSON BAY.

DID UP POPS AND SNOW AMTS FOR FRIDAY NIGHT. PRECIPITATION LIKELY
TO BE A MIX OF RAIN AND SNOW ON FRIDAY...AS LOW LEVELS WILL NOT
BE THAT COLD.

OTHERWISE...FCST SIMILAR TO WHAT I HAD YESTERDAY. MAINLY DRY
CONDITIONS FROM LATE SATURDAY INTO NEXT TUE.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
LOW CIGS...VISBYS AND LLWS WILL MAKE IT A TERRIBLE DAY TO FLY OVER
CENTRAL PA. THE CIGS CONTINUE TO DROP FROM IFR INTO LIFR AND
VISBYS ALREADY GENERALLY IFR...WITH ONLY A FEW SPOTS MVFR. THE
RAIN /AND FREEZING RAIN AT KBFD/ WILL CONTINUE INTO THE NIGHT.
HEAVIEST RAIN WILL MOST LIKELY BE BETWEEN 00Z AND 09Z AS MAIN SFC
LOW TRACKS RIGHT OVERHEAD...AND SOME THUNDER IS POSSIBLE. HAVE
LEFT THUNDER OUT OF THE TAFS FOR NOW...WAITING TO SEE THE WHITES
OF IT/S EYES.

THE WINDS SHOULD TURN WESTERLY BEHIND THE SFC LOW PASSAGE AND WILL
BE STRONG AT 10-15 KTS WITH HIGHER GUSTS. THE P-TYPE COULD MIX
WITH OR CHANGE TO SOME SNOW SHOWERS OVER THE WESTERN HIGH TERRAIN
/KBFD AND KJST/ AFT 09Z...AS IT TAPERS OFF TO SCT SHSN. MOST
LOCATIONS WILL BE DRY AFT 12Z.

CONDITIONS IMPROVE SOMEWHAT FOR LATER WED AND EARLY THU. BUT...A
FAST MOVING WEAK STORM SYSTEM BRINGS A CHANCE FOR RAIN AND SNOW
SHOWERS LATER ON THU. A MORE SIGNIFICANT SYSTEM IS POSSIBLE AGAIN
FOR FRI INTO SAT.

&&

.HYDROLOGY...
HEAVY RAINFALL AND SNOWMELT WILL LEAD TO SIGNIFICANT RISES ON ALL
RIVERS AND STREAMS THROUGH TONIGHT ACROSS THE SUSQ BASIN. LATEST
GUID FROM THE MARFC SUGGESTS MINOR FLOODING ALONG THE NORTH BRANCH
SUSQ AT POINTS LIKE DANVILLE/BLOOMSBURG...JUNIATA HEADWATERS AS
WELL AS SOME LWR MAINSTEM TRIBS.

ATTM...WEST BRANCH/JUNIATA/MAIN STEM SUSQ RVRS ARE EXPECTED TO
CREST AT OR JUST BLW FLOOD STAGE. HOWEVER...RNFL IN EXCESS OF THE
WDSPRD 1.5-2.5 ALREADY FCST WILL CAUSE WIDESPREAD...BUT GENERALLY
MINOR FLOODING EVEN ON THE MAINSTEM RVRS.

FLOOD WATCH CONTINUES FOR THE ENTIRE REGION THRU WED AFTN. LATEST
MDLS SUGGEST THE POTENTIALL FOR VERY HEAVY RNFL BTWN 00-06Z ASSOC
WITH /ELEVATED/ TSTORM ACTIVITY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR PAZ004>006-010>012-
017>019-024>027-033-034-037-041-042-045-046-049>053.
FREEZING RAIN ADVISORY UNTIL 7 AM EST WEDNESDAY FOR PAZ010>012-
041-042.
FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR PAZ028-035-036-
056>059-063>066.
ICE STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR PAZ004>006-037.

&&

SYNOPSIS...DANGELO
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...MARTIN
AVIATION...DANGELO
HYDROLOGY...STEINBUGL
Hazardous weather outlook, Mar 4, 5:36 AM EST, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 AM EST TUE MAR 4 2008

PAZ017>019-024>027-033-034-045-046-049>053-051045-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-SOMERSET-BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
536 AM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ANOTHER LOW PRESSURE AREA WILL LIKELY DEVELOP ACROSS THE DEEP
SOUTH EARLY FRIDAY...THEN MOVE QUICKLY NORTHEAST TOWARD THE MID
ATLANTIC REGION LATE FRIDAY AND FRIDAY NIGHT. THIS STORM COULD
BRING ANOTHER SIGNIFICANT RAIN EVENT...OR WINTRY MIX TO THE
REGION LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE VIA STANDARD PROCEDURES.

PAZ028-035-036-056>059-063>066-051045-
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
536 AM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ANOTHER LOW PRESSURE AREA WILL LIKELY DEVELOP ACROSS THE DEEP
SOUTH EARLY FRIDAY...THEN MOVE QUICKLY NORTHEAST TOWARD THE MID
ATLANTIC REGION LATE FRIDAY AND FRIDAY NIGHT. THIS STORM COULD
BRING ANOTHER SIGNIFICANT RAIN EVENT...OR WINTRY MIX TO THE
REGION LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE VIA STANDARD PROCEDURES.

PAZ004>006-037-051045-
WARREN-MCKEAN-POTTER-TIOGA-
536 AM EST TUE MAR 4 2008

...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.
   FLOOD WATCH.

ANOTHER LOW PRESSURE AREA WILL LIKELY DEVELOP ACROSS THE DEEP
SOUTH EARLY FRIDAY...THEN MOVE QUICKLY NORTHEAST TOWARD THE MID
ATLANTIC REGION LATE FRIDAY AND FRIDAY NIGHT. THIS STORM COULD
BRING ANOTHER SIGNIFICANT RAIN EVENT...OR WINTRY MIX TO THE
REGION LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT ICE OR
SNOW ACCUMULATION...ALONG WITH RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE VIA STANDARD PROCEDURES.

PAZ010>012-041-042-051045-
ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
536 AM EST TUE MAR 4 2008

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.
   FLOOD WATCH.

ANOTHER LOW PRESSURE AREA WILL LIKELY DEVELOP ACROSS THE DEEP
SOUTH EARLY FRIDAY...THEN MOVE QUICKLY NORTHEAST TOWARD THE MID
ATLANTIC REGION LATE FRIDAY AND FRIDAY NIGHT. THIS STORM COULD
BRING ANOTHER SIGNIFICANT RAIN EVENT...OR WINTRY MIX TO THE
REGION LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT ICE
ACCUMULATION...ALONG WITH RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE VIA STANDARD PROCEDURES.

LAMBERT

In the hours before

Local storm report, Mar 4, 6:40 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     ICE STORM        KANE                    41.66N 78.81W
03/04/2008                   MCKEAN             PA   TRAINED SPOTTER

            1/4 INCH OF ICE ON TREES AND POWERLINES.

0630 PM     ICE STORM        6 S GENESEE             41.89N 77.90W
03/04/2008                   POTTER             PA   TRAINED SPOTTER

            1/2 INCH OF ICE ON TREES AND WIRES. TREE BRANCHES SAGGING
            TO GROUND.

&&

CJE
Special weather statement, Mar 4, 9:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
915 PM EST TUE MAR 4 2008

PAZ033-050245-
SOMERSET-
915 PM EST TUE MAR 4 2008

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SOMERSET COUNTY...

AT 912 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF OLIVER TO 20 MILES SOUTHEAST OF UNIONTOWN TO 5 MILES
NORTHWEST OF BAYARD...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR CONFLUENCE AROUND 920 PM...MOUNT DAVIS
AROUND 930 PM...SEVEN SPRINGS AROUND 935 PM...SALISBURY AROUND 940 PM
AND SOMERSET AROUND 945 PM.

FORECASTER: KF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 flood. Local standard time, as filed.

Flood, Huntingdon

When
March 4, 10:00 PM EST to March 5, 7:00 AM EST
Where
Huntingdon County, 5 mi NW of Huntingdon to 5 mi SW of Huntingdon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.551, -78.087

Heavy rain caused flooding and the closure of several roads including Route 22 at Route 657 and Route 29 at Beavertown Road in Walker Township.

Flood, Centre

When
March 4, 11:00 PM EST to March 5, 7:00 AM EST
Where
Centre County, Port Matilda to Millheim
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.800, -78.050

Heavy rain caused flooding and a number of road closures throughout Centre County. Roads were closed in the towns of Coburn and Milesburg, along with more roads in Boggs, College, Liberty, Penn and Gregg Townships.

Flood, Perry

When
March 5, 1:00 AM EST to 6:30 AM EST
Where
Perry County, Blain to Saville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.330, -77.500

Heavy rain caused flooding of several streams and creeks in Perry County. 18 residents were rescued from a trailer park along Creek Road outside of Shermansdale. Rising flood waters in Carroll, Spring, Centre and Jackson Townships also closed eight other roads and one school.

Flood, Sullivan

When
March 5, 3:00 AM EST to 6:30 AM EST
Where
Sullivan County, Shunk to Hillsgrove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.550, -76.750

Heavy rain caused flooding and the closure of several roads throughout Sullivan County.

Flood, Union

When
March 5, 3:00 AM EST to 6:30 AM EST
Where
Union County, 5 mi N of Lewisburg to 5 mi N of Mifflinburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.022, -76.880

Heavy rain caused flooding of Bull Run, and the closure of several roads near Lewisburg. Buffalo Creek also overflowed its banks, causing flooded streets and road closures in Mifflinburg.

Flood, Clinton

When
March 5, 3:00 AM EST to 6:30 AM EST
Where
Clinton County, Cooks Run to Parvin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.270, -77.880

Heavy rain caused flooding and numerous road closings throughout the county. Fishing Creek, Bald Eagle Creek and several other smaller mountain streams all flooded and caused road closures. Fishing Creek along 477 was high enough to impact several homes.

Flood, Lycoming

When
March 5, 3:00 AM EST to 6:30 AM EST
Where
Lycoming County, Cedar Run to Waterville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.520, -77.430

Spotters indicated that several roads were closed due to flooding, including Route 220 north of Hughesville. Also closed were John Brady Drive in Muncy, Chippewa Road in Muncy Creek Township, and Little Pine Creek Road in Pine Township.

Flood, York

When
March 5, 3:00 AM EST to 8:00 AM EST
Where
York County, Hanover to 5 mi N of Thomasville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.800, -76.980

Heavy rain caused flooding and the closure of several roads including East Berlin Road at Shady Dell Road in Jackson Township and Gitts Road at Moulstown Road in Penn Township. A retaining wall gave way along Riverview Road in East Manchester Township.

Flood, Lebanon

When
March 5, 3:00 AM EST to 8:00 AM EST
Where
Lebanon County, Colebrook to 9 mi SE of Richland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.250, -76.520

Heavy rain caused flooding and road closures throughout Lebanon County.

Flood, Columbia

When
March 5, 3:00 AM EST to 8:00 AM EST
Where
Columbia County, Grassmere to Jerseytown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.280, -76.380

Heavy rain caused flooding in Columbia County, closing over seven state roads.

Flood, Adams

When
March 5, 3:00 AM EST to 8:00 AM EST
Where
Adams County, Fountain Dale to 5 mi E of Littlestown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.730, -77.420

Heavy rain caused flooding and numerous road closures throughout Adams County including Route 116 and Route 16 in Carroll Valley Borough, Race Horse Road in Conewago Township, Cold Springs Road in Himiltonban Township, Latimore Valley Road and Ridge Road in Latimore Township, Updyke Road, Fish and Game Road, Feeser Road and Kohler Mill Road in Germany Township.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80763, 80764, 80766, 80767, 80768, 80770, 80771, 80772, 80773, 80774, 80777.